North Dakota, 2005

Damaging Wind in North Dakota, June 19, 2005

June 19, 2005 · NWS BIS · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3.0 million
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 18, 1:55 PM CST, 10 hours 27 minutes earlier.

Area forecast discussion, Jun 18, 1:55 PM CST, 10 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
255 PM CDT SAT JUN 18 2005

.SHORT TERM...
TONIGHT THROUGH TUESDAY NIGHT...MAIN FORECAST PROBLEM IS
PRECIPITATION CHANCES THROUGH THE PERIOD.

ALTHOUGH INSTABILITY IS IMPRESSIVE...STRONG CAP HOLDING PRETTY
STRONG LATE THIS AFTERNOON. LOOKS LIKE BEST AREA FOR THUNDERSTORMS
TONIGHT WILL BE ACROSS THE NORTH...WHERE CAP SEEMS TO BE BREAKING.
WILL ALIGN THE CHC FOR THUNDERSTORMS WITH THE BAROCLINIC ZONE AS THE
COLD FRONT BECOMES ORIENTED NORTHEAST TO SOUTHWEST ACROSS SOUTHERN
NORTH DAKOTA BY SUNDAY NIGHT INTO MONDAY. MODELS HINT AT DEVELOPING
LOW LEVEL JET MONDAY NIGHT WITH POSSIBLE MCS OVER WRN ND...SO HAVE
SPREAD A CHANCE FOR NOCTURNAL STORMS MONDAY NIGHT ACROSS THE WEST
AND SOUTH. EXPECT A SLOW COOLING TREND AS THE SFC COLD FRONT AND
ASSOCIATED HIGH PRESSURE SWING THROUGH...WITH TEMPERATURES RETURNING
TO CLOSE TO NORMAL VALUES BY TUESDAY.

.LONG TERM...
WEDNESDAY THROUGH SATURDAY A BROAD UPPER LEVEL RIDGE WILL REMAIN
OVER THE NORTHERN PLAINS. SHORT WAVES MOVING OVER THE RIDGE WILL
BRING A SLIGHT CHANCE OF TSTMS TO THE AREA ON WEDNESDAY...THURSDAY...
AND SATURDAY.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FOR WELLS...KIDDER...FOSTER...STUTSMAN...LOGAN...
LAMOURE...MCINTOSH...AND DICKEY COUNTIES THIS EVENING.

&&

WAA/TSW
Hazardous weather outlook, Jun 18, 4:17 AM CST, 20 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
517 AM CDT SAT JUN 18 2005

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-191016-
ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN-
EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN-
MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER-
PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD-
WELLS-WILLIAMS-
INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN...
DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN...
WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON...
HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT...
BEACH AND ASHLEY
517 AM CDT SAT JUN 18 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT
AS A COLD FRONT MOVES ACROSS THE STATE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHWESTERN AND SOUTH
CENTRAL NORTH DAKOTA ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

VINING

The radar

The Bismarck radar (KBIS), 154 km away, was scanning. The volume nearest the first event began at 06:24 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Stark

When
June 19, 12:22 AM CST to 12:27 AM CST
Where
Stark County, 5 mi S of Dickinson
Measured
73 kt (84 mph) measured gust
Property damage
$3.0 million
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
46.817, -102.783

Large hail accompanied the severe storm causing major damage to homes, businesses, vehicles and other buildings. Wind ASOS measured.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451857.